MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, ipsilateral approach was gained from the right anterior tibial artery (ata) to treat below the knee (bk).The balloon of a advance 14 lp low profile balloon catheter ruptured during the inflation up to 10atm, so only the balloon was removed and another manufacturer's device was used instead.The type of contrast used is unknown.An indeflator was used, and the balloon was only inflated for 10 seconds.Calcification was noted.The lesion was 90% occluded.No blood was noted in the inflation device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Summary of event: as reported, ipsilateral approach was gained from the right anterior tibial artery (ata) to treat below the knee (bk).The balloon of a advance 14 lp low profile balloon catheter ruptured during the inflation up to 10atm, so only the balloon was removed and another manufacturer's device was used instead.The type of contrast used is unknown.An indeflator was used, and the balloon was only inflated for 10 seconds.Calcification was noted.The lesion was 90% occluded.No blood was noted in the inflation device.There have been no adverse effects to the patient reported.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The device was inflated and a pin hole leak on the proximal end of the balloon was noted.Cook completed a review of the device history record (dhr).The dhr for the reported lot found no related non-conformance'.An associated subassembly lot found 2 relevant non-conformances on 8 devices, however, the nonconforming products were scrapped.A database search for complaints reported for the complaint lot reveals no additional complaints at this time.Therefore, cook concluded that no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation.Rupture may occur.Balloon introduction and inflation if balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.Balloon deflation and withdrawal if resistance is encountered during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that patient anatomy is the likely cause of this incident.The user reported calcification of the lesion which likely caused the pinhole leak in the complaint device.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13010262
Report Number1820334-2021-02680
Device Sequence Number4926651
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)230716(10)13311971
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number13311971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO/ 5FR SHORT SHEATH.
Patient SexUnknown